Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have darkening of skin around genital area. Was itching and have white secretion. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
i m 26/f..i have darkening of skin around my pvt parts.. initially der was itching bt not any more.. bt its darker in color der. also der are secretions too.. not much bt thick and white in color..what should i do?
Posted Sat, 13 Jul 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 33 minutes later

Thanks for your query.

You are having thick white discharge from the genitals which in females can surely be a cause of concern.
Now as you have told , you used to have itching alongside.
A white thick discharge from the vagina can lead us to various diagnosis. It is also important to know if you are sexually active as we need to be cautious in ruling out various STD's especially in sexually active females.
As far as the commonest cause for such a presentation is concerned, vulval and vaginal candidiasis is the most commonly seen problem in females of your age group.
This is a fungal infection involving the female genitals. It's most common presentation is in the form of a thick white curdy discharge from the vagina. It can be associated with itching. Such infections are common post menstrual bleeding and in people on antibiotics. Also it can be sexually transmitted from the partner.
But the good thing is that it is an easily treatable condition. Both oral and topical antifungals have to be given for the same. Sometimes even vaginal pessaries are prescribed.
It is also important that you follow certain precautions.
Keep the genitals clean and dry.
Do not apply any kind of oils or moisturizing creams.
Wear cotton undergarments so as to reduce sweating.

Now your second concern is regarding pigmentation in the groin.
Now the skin color of groin is mostly determined by one's genes. So it is a combination of both external and XXXXXXX factors. Any kind of infection in the groin region can surely lead to increased pigmentation. With the use of topical agents, some degree of improvement in the skin color can however be achieved.

But as of now, since you have an active infection, so I would recommend you not to use any lightening agents in the area.

Hope it helps.

If you have any other query, please let me know.

Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: Have darkening of skin around genital area. Was itching and have white secretion. Suggest? 34 minutes later
i m unmarried.. n nt sexually active
once the infection settles can i use sm skin lightening cream?
can u suggest any?
n shud it b with steroids??
Answered by Dr. Geetika Paul 3 hours later

See once the infection completely settles, you can start using a mild lightening agent.
The skin over the groin is very thin and sensitive, so very strong agents are not used in this area.
Mild lightening agents containing kojic acid and vitamin c can be applied to the area twice a day.
These are non steroidal agents.
Using steroids in the groin can lead to repeated episodes of fungal and various other infections, so steroids should be avoided as far as possible.
Also oral vitamin C supplementation can be taken.
A diet XXXXXXX in vitamins and antioxidants is also useful. So try to include more fresh fruits and salads in your diet. Citrus fruits in particular are really useful.

Hope it helps

Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: Have darkening of skin around genital area. Was itching and have white secretion. Suggest? 5 hours later
thanx a ton..
lastly the infection has also spread to my buttocks..
should i topical antifungal ointments or powder and for how long?
also is oral antifungal required?
Answered by Dr. Geetika Paul 8 minutes later

In case of fungal infection of groin extending to the buttocks, you need to apply topical antifungal creams for atleast 2-3 weeks, depending upon the complete healing of the skin lesions.
As far as antifungal powders are concerned, they are used only prophylactically to prevent the recurrence of infection once complete healing takes place.

Oral antifungals if taken along with the topical therapy help to hasten the process of healing.

Dr Geetika Paul

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor